Topic: Update on Dad

Hi everyone,
an update on my dad. He has finsihed the first two doses (Day 1 - Gem/Cis/panitumumab and Day 8 Gem/Cis). He was doing ok till yesterday when he spiked a fever (38 C). Naturally as instructed we went to the hospital - the septic work up was ok and importantly his neutrophils were ok so they said he could go home)

He is taking paracetamol however still has a fever. Otherwise he feels well. He has a very impressive panitumumab rash with pustles (his is on preventative antibiotics for this as part of the trial). Doctor thought there was no obvious sign of infection and maybe fever is due to the Gemcitabine.

He had his last  Gem dose 5 days ago. I am hoping that is all it is and that it is not the rash and that this doesnt mean they will pause chemo.

Anyone have any experience with a Gem fever?

He is having his CA 19-9 next week and CT on 23 May. I am praying for a some good news.....

Re: Update on Dad

Rain....fever and hiccups due to Gemzar were the most troubling side effects for my husband lasting a few days (generally)  Side effects of panitumumab (rash) has been mentioned in numerous articles.
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC2644628/
and
http://www.oncolink.org/treatment/artic … amp;id=355

Hoping for the annoying rash to respond to treatment and for the upcoming scan to bring the absolute best news your way.

Fingers are crossed and tons of good wishes are heading your way,
Hugs,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Update on Dad

thanks so much Marion for your response.

I guess it is hard sometimes knowing when symptoms (such as fever > 38) are apart of the treatment or a sign of something sinister.

As they told us to go to A&E if this occurred this is exactly what we did however wonder what we should do next time. Will chat with Oncologist about it.

i really appreciate the support

Re: Update on Dad

Rain...absolutely, it is difficult to determine the cause of occurring symptoms.  A close and trusting relationship with the physician is of most importance. 
Good luck and please keep us posted.
Hugs
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Update on Dad

OK the good news is that fever is good. Thank you. So much Marion for your advice. It really helped me.

The Oncologist saw my father yesterday as I was a bit worried that rash severity and that they would stop treatment. Good news is she said it was a Grade 2 to 3 rash but she would not stop treatment. She also confirmed that usually it is a good indicator of response. Fingers crossed.

Only issue is my Dad's platelets were 85 (his count was never that high ... About 140 before chemotherapy). Am looking at ways to increase this. Have seen suggestions of Vitamin B12 and folate .... Any suggestions on this great board?

Re: Update on Dad

Dear Rain, sorry to hear about Dad's roller coaster ride but everything does look very hopeful! Teddy took B12 every month in an injection and you could tell when the month was running out as he would get so tired. Not sure what else B12 does but as long as the ONC wanted it then it was ok with us. At this point I would ask the ONC before anything is changed no matter what it is. Hope things get better and BE STRONG!

Teddy ~In our hearts forever~ATTITUDE is EVERYTHING
Any suggestion I offer is intended as friendly advice based solely on my own experience. Please consult your doctor for professional guidance.